Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 184, NWS Wilmington, OH

July 19, 2012Carroll County, Gallatin County, Owen County, Kentucky; Switzerland County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 19, 2012, 5:54 PM EDT for Carroll County, Gallatin County, Owen County, Kentucky; Switzerland County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 5:54 PM EDT (21:54 UTC)
Expired
Jul 19, 2012, 6:45 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY, Owen County, KY

The radar

The Louisville radar (KLVX), 103 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 6:05 PM EDTHAIL 15 Sse Carrollton, KYTIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 4:11 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS51 KILN 192154
SVRILN
INC155-KYC041-077-187-192245-
/O.NEW.KILN.SV.W.0184.120719T2154Z-120719T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHERN KENTUCKY...
  SOUTHWESTERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
  WESTERN OWEN COUNTY IN NORTHERN KENTUCKY...
  SWITZERLAND COUNTY IN SOUTHEAST INDIANA...

* UNTIL 645 PM EDT.

* AT 553 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS   
LOCATED 4 MILES SOUTH OF CARROLLTON...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARROLLTON...
  VEVAY...
  OWENTON...

IN ADDITION...BRAYTOWN...GENERAL BUTLER STATE PARK...ENGLISH...
LANGSTAFF...MOUNT STERLING...EASTERDAY...GHENT AND WORTHVILLE ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 40 AND 61 IN KENTUCKY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND
SOUTHWESTERN OHIO.

&&

LAT...LON 3874 8526 3870 8521 3882 8521 3877 8485
      3856 8480 3843 8482 3842 8495 3847 8496
      3849 8500 3851 8499 3851 8503 3856 8501
      3856 8507 3859 8509 3858 8521 3863 8523
      3874 8534
TIME...MOT...LOC 2154Z 278DEG 16KT 3860 8519

$$

HATZOS
3 follow-up statements
761 
WWUS51 KILN 192210
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT THU JUL 19 2012

INC155-KYC041-077-187-192245-
/O.CON.KILN.SV.W.0184.000000T0000Z-120719T2245Z/
SWITZERLAND IN-OWEN KY-CARROLL KY-GALLATIN KY-
610 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN GALLATIN...CARROLL...WESTERN OWEN AND SWITZERLAND
COUNTIES...

AT 607 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR WORTHVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
OWENTON.

IN ADDITION...US ROUTE 42 AT STATE ROUTE 184...EAGLE STATION...
ETHRIDGE...CARSON...WHEATLEY...SANDERS...SPARTA AND SQUIRESVILLE ARE
NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3874 8526 3870 8521 3882 8521 3877 8485
      3856 8480 3843 8482 3842 8495 3847 8496
      3849 8500 3851 8499 3851 8503 3856 8501
      3856 8507 3859 8509 3858 8521 3863 8523
      3874 8534
TIME...MOT...LOC 2211Z 286DEG 16KT 3860 8505

$$

HATZOS
892 
WWUS51 KILN 192222
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT THU JUL 19 2012

INC155-192232-
/O.CAN.KILN.SV.W.0184.000000T0000Z-120719T2245Z/
SWITZERLAND IN-
622 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SWITZERLAND COUNTY HAS BEEN
CANCELLED...

THE STORMS HAVE MOVED SOUTHEAST OF SWITZERLAND COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3859 8512 3865 8514 3869 8508 3868 8483
      3856 8480 3843 8482 3842 8495 3847 8496
      3849 8500 3851 8499 3851 8503 3856 8501
      3856 8507 3859 8509
TIME...MOT...LOC 2222Z 300DEG 15KT 3856 8496

$$

KYC041-077-187-192245-
/O.CON.KILN.SV.W.0184.000000T0000Z-120719T2245Z/
OWEN KY-CARROLL KY-GALLATIN KY-
622 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EXTREME SOUTHWESTERN GALLATIN...CARROLL AND WESTERN OWEN
COUNTIES...

AT 618 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR SQUIRESVILLE...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
OWENTON.

IN ADDITION...NEW LIBERTY...SQUIRESVILLE...BROMLEY...GRATZ AND LONG
RIDGE ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3859 8512 3865 8514 3869 8508 3868 8483
      3856 8480 3843 8482 3842 8495 3847 8496
      3849 8500 3851 8499 3851 8503 3856 8501
      3856 8507 3859 8509
TIME...MOT...LOC 2222Z 300DEG 15KT 3856 8496

$$

HATZOS
248 
WWUS51 KILN 192244
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
644 PM EDT THU JUL 19 2012

KYC041-077-187-192253-
/O.EXP.KILN.SV.W.0184.000000T0000Z-120719T2245Z/
OWEN KY-CARROLL KY-GALLATIN KY-
644 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN
GALLATIN...CARROLL AND WESTERN OWEN COUNTIES WILL EXPIRE AT 645 PM
EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3859 8512 3865 8514 3869 8508 3868 8483
      3856 8480 3843 8482 3842 8495 3847 8496
      3849 8500 3851 8499 3851 8503 3856 8501
      3856 8507 3859 8509
TIME...MOT...LOC 2243Z 300DEG 15KT 3852 8486

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:34 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 19, 5:34 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EDT THU JUL 19 2012

.SYNOPSIS...
A COLD FRONTAL BOUNDARY AND AN ASSOCIATED WAVE OF LOW PRESSURE
WILL APPROACH AND MOVE THROUGH THE AREA TONIGHT INTO FRIDAY. HIGH
PRESSURE WILL THEN MOVE INTO THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATED THE FORECAST TO ADD HEAVY RAIN AND SEVERE POTENTIAL TO
PORTIONS OF THE AREA FOR THIS EVENING. IN ADDITION ADJUSTED
PRECIPITATION CHANCES BASED ON CURRENT TRENDS.

CLOUD COVER HAS DECREASED ACROSS SW POTIONS OF THE FA THIS
AFTERNOON. TEMPERATURES HAVE INCREASED ACROSS THE SW INTO THE 80S.
FURTHER WEST INTO CENTRAL INDIANA TEMPERATURES HAVE SOARED INTO
THE MIDDLE TO UPPER 90S. QUITE A FEW THUNDERSTORMS HAVE DEVELOPED
ACROSS SOUTHERN PORTIONS OF THE IND FA. EXPECT ADDITIONAL
THUNDERSTORM DEVELOPMENT ACROSS INDIANA AND FOR THIS ACTIVITY TO
MOVE INTO THE AREA THIS EVENING. SOME QUESTION EXISTS AS TO HOW
FAR EAST THE SEVERE THREAT WILL GO WITH CLOUD COVER ACROSS EASTERN
PORTIONS OF THE FA. IN ADDITION...HEAVY RAIN WILL BE POSSIBLE WITH
THE STORMS THIS EVENING. MENTIONED THE SEVERE AND HEAVY RAIN
THREAT IN THE HWO.

CANCELED THE HEAT ADVISORY FOR LOCATIONS WHERE MORE CLOUD COVER IS
PRESENT. CONTINUED THE HEAT ADVISORY AND EXCESSIVE HEAT WARNING
ACROSS SW PORTIONS OF THE FA WHERE CLEARING HAS OCCURRED AND
TEMPERATURES HAVE BEEN INCREASING.  WENT CLOSE TO GUIDANCE FOR LOW
TEMPERATURES FOR THE OVERNIGHT TIME FRAME.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRONTAL BOUNDARY WILL CONTINUE TO WORK THROUGH THE FA ON FRIDAY.
PRECIPITATION WILL TAPER OFF ACROSS THE FA FROM NW TO SE DURING
THE DAY. TEMPERATURES WILL BE COOLER FOR FRIDAY WITH PRECIPITATION
AND FRONTAL BOUNDARY. HIGH TEMPERATURES WILL BE IN THE LOW TO
MIDDLE 80S FOR FRIDAY. CLOUD COVER WILL DECREASE FRIDAY NIGHT AND
WITH COOLER AIR WORKING INTO THE AREA TEMPERATURES WILL DROP DOWN
INTO THE LOW TO MIDDLE 60S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODEL AGREEMENT FOR THE EXTENDED PERIOD REMAINS IN FAIR SHAPE...IN
TERMS OF THE LARGE SCALE FEATURES. GFS ENSEMBLE MEANS CONTINUE TO
SHOW A RELATIVELY SMALL AMOUNT OF SPREAD THROUGH AT LEAST TUESDAY.
THE OVERALL PATTERN WILL BEGIN WITH THE CONTINUED DOMINANCE OF A
CENTRAL US RIDGE...WHICH LOSES SOME OF ITS INFLUENCE OVER THE
EASTERN US AS A TROUGH MOVES INTO THE NORTHEAST LATE IN THE EXTENDED
PERIOD.

HEIGHTS WILL BE RISING BY SATURDAY...AS THE RIDGE BUILDS ITS
INFLUENCE INTO THE OHIO VALLEY AND SHUNTS A TROUGH OFF TO THE EAST
AS IT DE-AMPLIFIES. WEAK SURFACE HIGH PRESSURE WILL ALSO DEVELOP AT
THIS TIME. ALTHOUGH THE RECENT RAINFALL MAY HAVE TEMPERED THE
EXTREMELY DRY CONDITIONS TO SOME SMALL DEGREE...IT IS STILL EXPECTED
THAT THE MODEL TEMPERATURES COULD BE TOO CONSERVATIVE ON
TEMPERATURES. TEMPS ON SATURDAY ARE CLOSE TO MET/NAM NUMBERS AND
THEN ABOVE MAV NUMBERS THROUGH EARLY IN THE WEEK. THIS WILL BRING A
RETURN OF 90 DEGREE TEMPERATURES ON MONDAY (AND PERHAPS ALSO IN THE
CINCINNATI METRO ON SUNDAY).

BEYOND MONDAY...THE RIDGE WILL FLATTEN SLIGHTLY...ALLOWING THE CWA
TO ENTER A NORTHWEST FLOW REGIME WITH OCCASIONAL DISTURBANCES MOVING
FROM THE NORTHERN MISSISSIPPI VALLEY THROUGH THE MID-ATLANTIC
STATES. WHILE THESE FEATURES WILL ALMOST CERTAINLY BRING SOME
PERIODS OF CONVECTION TO THE REGION...THESE INDIVIDUAL DETAILS ARE
DIFFICULT TO PICK OUT CORRECTLY THIS FAR IN ADVANCE. SO...SLIGHT
CHANCE POPS WILL BE USED FOR TUESDAY THROUGH THURSDAY...WITH JUST A
SLIGHT REDUCTION IN TEMPERATURES EACH DAY.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
FIRST ROUND OF CONVECTION THAT WAS ASSOCIATED WITH AN OVERNIGHT
COMPLEX HAS MOVED PRETTY MUCH THRU THE TAFS. NOW THE FOCUS SHIFTS
TO WHAT WILL HAPPEN LATER THIS AFTERNOON AND EVENING. CONSENSUS OF
THE MESOSCALE MODELS IS THAT CONVECTION WILL DEVELOP OUT OVER
IL/IN WHERE THE SUN HAS BROKE OUT AND THAT CONVECTION WILL WORK E
INTO THE TAFS. BROUGHT THE NEXT ROUND OF CONVECTION INTO THE WRN
TAFS AROUND 22Z AND HAVE IT EXITING THE TAFS BY 02Z.

CDFNT THEN PUSHES S OVERNIGHT. WINDS WILL TURN TO THE N WITH FROPA
AND EXPECT MVFR TO IFR CIGS TO DEVELOP AFT 08Z. CLDS WILL BE SLOW
TO BREAK FRIDAY MORNING...WITH MVFR CIGS EXPECTED THROUGH 18Z.
ALSO EXPECT MVFR FOG TO DEVELOP ALONG WITH THE MVFR CIGS.

OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ070.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>096.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ066-073>075-
     080.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Jul 19, 5:31 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT THU JUL 19 2012

KYZ097>100-OHZ026-034-035-043>046-051>056-061>065-071>074-078>082-
088-202145-
BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-
HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
531 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS EVENING AND INTO
TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

OHZ077-202145-
HAMILTON-
531 PM EDT THU JUL 19 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS EVENING AND INTO
TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
THIS EVENING.

INZ066-073>075-080-KYZ089>096-OHZ070-202145-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-
531 PM EDT THU JUL 19 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS EVENING AND INTO
TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
THIS EVENING.

INZ050-058-059-OHZ042-060-202145-
WAYNE-FAYETTE IN-UNION IN-DARKE-PREBLE-
531 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND
MIAMI VALLEY OF OHIO.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS EVENING AND INTO
TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
THIS EVENING.

In the hours before

Special weather statement, Jul 19, 12:15 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1215 PM EDT THU JUL 19 2012

KYZ098>100-OHZ079-081-191700-
LEWIS KY-MASON KY-ROBERTSON KY-ADAMS OH-BROWN OH-
1215 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWN...SOUTHERN
ADAMS...ROBERTSON...MASON AND WESTERN LEWIS COUNTIES THROUGH 100 PM
EDT...

AT 1207 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LOWELL...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON...
MAYSVILLE...ABERDEEN...LEWISBURG...MANCHESTER AND TOLLESBORO.

ALSO...HELENA...SOMO...FLEMING-MASON COUNTY AIRPORT...BRADYSVILLE...
MOUNT GILEAD...ORANGEBURG...BENTONVILLE AND RECTORVILLE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3843 8358 3848 8359 3852 8364 3850 8371
      3845 8385 3848 8392 3846 8397 3850 8410
      3859 8400 3859 8399 3861 8399 3877 8381
      3872 8331 3839 8347

BINAU
Special weather statement, Jul 19, 1:15 PM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT THU JUL 19 2012

KYZ100-191800-
LEWIS KY-
115 PM EDT THU JUL 19 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEWIS COUNTY THROUGH
200 PM EDT...

AT 111 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HARRIS...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HEAD OF GRASSY.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
      3846 8359 3853 8356 3846 8319 3843 8323
      3835 8323 3834 8322 3832 8326 3833 8332
      3832 8335

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:42 AM EDTHeat AdvisoryILNBoone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more16 hr
Jul 19, 11:51 AM EDTSpecial Weather StatementILNBracken, Mason24 min
Jul 19, 12:15 PM EDTSpecial Weather StatementILNMason, Robertson45 min
Jul 19, 12:48 PM EDTAreal Flood AdvisoryILNLewis, Mason63 min
Jul 19, 12:52 PM EDTAreal Flood AdvisoryILNBracken, Campbell, Pendleton88 min
Jul 19, 1:15 PM EDTSpecial Weather StatementILNLewis45 min
Jul 19, 6:31 PM EDTAreal Flood AdvisoryILNCarroll, Owen119 min
Jul 19, 6:44 PM EDTSpecial Weather StatementILNOwen46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.